Sorry, embarrassing but I have to ask...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

chaoticme
Regular Member


Date Joined Aug 2011
Total Posts : 137
   Posted 8/12/2011 7:04 PM (GMT -6)   
This is embarrassing but nevertheless I need some input.

I'm on PPIs, Pepcid Complete and Gaviscon. I've always eaten a very healthy diet, plenty of fruits and veggies, whole grains etc. For the past several weeks, I've only eaten ultra-small amounts of 'white' foods, i.e., white rice, bread, etc. Since I started eating this way, (scared to eat anything else), my stool has been very pale and not well formed. I've started noticing black seed size 'things' on the tissue paper. Very few seed size but I think I see millions super-tiny ones in the stool, barely visible to the naked eye. So...naturally my anxiety flared up.

I read that undigested food will cause this. Perhaps you can enlighten me on this?

I will of course bring this to my PCP's attention when I go in on Monday for my semi-annual checkup.

I would truly appreciate your reply.

God bless,
Cme

KatherineG
Regular Member


Date Joined Jun 2011
Total Posts : 96
   Posted 8/13/2011 11:01 AM (GMT -6)   
PPIs can cause changes to the way you digest food. I have had softer stools on these meds also. Definitely mention to your Dr.

I don't have a guess on the "seed things".

Good luck.

KatherineG

chaoticme
Regular Member


Date Joined Aug 2011
Total Posts : 137
   Posted 8/13/2011 11:08 AM (GMT -6)   
Thanks for your reply Katherine. I just replied to you on my other thread. It's very kind of you to take the time to respond.

I'm beginning to think the seed appearance is digested food. But I will mention it to my PCP on Monday.

Thanks again,
God bless,
Cme

Chuck T
Regular Member


Date Joined May 2011
Total Posts : 143
   Posted 8/13/2011 11:20 AM (GMT -6)   
I have had the same thing since starting dexilant. I've also been experiencing some lower abdominal pain. My GI didn't seem concerned, but it def makes me nervous as from what I've read it can be a sign of some more serious issues. I guess the one good thing is that when I went on a trial of another ppi a few weeks ago things went back to normal. Let me know what your doc says.

Chuck T
Regular Member


Date Joined May 2011
Total Posts : 143
   Posted 8/13/2011 11:29 AM (GMT -6)   
Dont have the seed thing, but my guess is that's undigested grains.

chaoticme
Regular Member


Date Joined Aug 2011
Total Posts : 137
   Posted 8/13/2011 1:11 PM (GMT -6)   
Thank you for the reply Chuck. I do eat brown rice. I normally never touch white rice. Since this stomach and throat problem started I do eat a little to see if it reacts differently from the brown rice. Frankly I don't know what to eat that won't hurt.

I have to lower abdominal pain too and the colon is also painful. I'm hopeful it will subside since the doctor on call told me to stop the Pepcid Complete, Gaviscon and only take 40 mg of PPI.

I've dehydrated due to diarrhea and am drinking Gator-aid as per the doctor on call. Only problem is I have hypertension and Gator aid is loaded with sodium. It's six one way and half a dozen the other!

I will report what my PCP (family practitioner) has to say on Monday.

Please go to my other subject post: "Doctor prescribes, pharmacist says too much." I will let you and KatherineG know what the doctor says on that thread.

I shouldn't have posted the way I did but I'm new and at the time was going through extreme anxiety.

God bless,
Cme
Specific (cancer) phobia, depression, GAD, fibro, hypertension, GERD

elsiem
Regular Member


Date Joined Jul 2011
Total Posts : 131
   Posted 8/13/2011 7:05 PM (GMT -6)   
Hi Cme

Don't know if this will help but I have heard that taking antacids can make your stools pale & eating lots of bananas can cause black speckles in your stools also.

This is a great forum to be open about our bodily functions. No one here is embarrassed, offended or grossed out. We are all here for the same reason, to get support & reassurance when we are feeling scared or anxious.

If these problems continue or you are concerned then you should talk to your doc so that you can get a professional answer to your issues.

Good luck

Lynda
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 20, 2018 5:24 AM (GMT -6)
There are a total of 3,005,040 posts in 329,219 threads.
View Active Threads


Who's Online
This forum has 161762 registered members. Please welcome our newest member, fdgdfhdff88.
233 Guest(s), 5 Registered Member(s) are currently online.  Details
alltheway, jasspreet, Darla, Saipan Paradise, colja